Jump to content
helplinedonate
  • Announcements

    • ForumAdmin

      Frequently Asked Questions - Step by step guides

      Do you need assistance registering, logging in, posting, etc? Please visit the all new Frequently Asked Question Forum for step-by-step guides. Click the link below to access these helpful guides. Frequently Asked Questions
    • ForumAdmin

      Recursos Nuevos en Español

      http://www.parkinson.org/ayuda   http://www.parkinson.org/espanol    
    • ForumAdmin

      Línea de Ayuda 1-800-473-4636

      Línea de Ayuda 1-800-473-4636   ¿Qué es la línea de ayuda 1-800-4PD-INFO (473-4636) de la Fundación Nacional de Parkinson? Es un número de teléfono gratuito que ayuda a las personas con la enfermedad de Parkinson, sus familiares, amigos y profesionales de salud, a solucionar diferentes inquietudes.   La línea de ayuda ofrece: Información actualizada Apoyo emocional Referidos a profesionales de salud Recursos comunitarios Amplia variedad de publicaciones gratis    
Sign in to follow this  
dadhasparkinsons

Taking Flomax increased symptoms. Is there an alternative?

Recommended Posts

I'm new to the forum but have a question regarding taking Flomax and having more Parkinson's symptoms.  My dad has had Parkinson's for many years and has been doing really well.  He recently was having trouble urinating, and his primary doctor called him in a prescription for Flomax.  Two days after he began taking it, his Parkinson's seemed much more advanced.  He took it for 3 weeks, and his symptoms have become much worse.  I was trying to find something out online, so I came here.  He stopped it cold turkey and has spoken to his primary care doctor. Is there something that would work better?  I really appreciate the help.  Thank you!

Share this post


Link to post
Share on other sites
MComes RPH    182

Unfortunately all of the medications used for this issue:

(alfuzosin (Uroxatral) 
doxazosin (Cardura) 
silodosin (Rapaflo) 
terazosin (Hytrin)
Tamsulosin (Flomax)

All cause the same issue, which is known as OH,  also called Orthostatic Hypotension. This is where you try to stand too quickly from a seated or laying position, the blood does not get to the upper torso (mostly the brain) and can make you feel lightheadedness,  dizzy, and could cause you to faint.

Parkinson's also causes OH, so when these medications are given to a patient with Parkinson's,  the effect could cause a 1+1=3 severity of reaction.

I have seen Parkinson's patients take these medications,  but I really emphasize to get up out of a chair very slowly with someone there to help you and, when getting out of bed I recommend that while the person is laying down they should slowly sit up while in bed, slowly roll to the edge of the bed, sit on the edge of the bed for about a minute, then slowly put their feet on the floor with their torso still bent over, then finally move the torso up into a standing position. The patient should always have some one near by in case they need help.

In a recent study that I read in Men's Health Magazine that Itadalafil (Cialis), a medication usually used for erectile dysfunction (ED), has been studied for the possible treatment of BPH, it shows some promise at a low dose taken once a day. The only issue is that the study was too small, but they going to be trying it on a larger group with a greater age range.

Use this same principles that stated above when taking a bath or shower, getting out of a car, or anywhere you need to stand from a seated position. 

I hope this helps and please keep me posted.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

Sign in to follow this  

×